MAUDE Adverse Event Report: AESCULAP AG TC METZENBAUM SCISSORS CVD 180MM; BASIC INSTRUMENTS

AESCULAP AG TC METZENBAUM SCISSORS CVD 180MM; BASIC INSTRUMENTS
Model Number BC263R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: visual investigation: vigilance investigator carried out the pictorial documentation visually and microscopically.Upon examination of the scissors, a break in the tip of the scissors was found.The fragment is not provided for examination.Examination of the fracture surface revealed a fatigue fracture.No material defects such as pores or inclusions are found.This was most likely caused by a shortfall in dimensions during third-party preparation.Traces of reprocessing are clearly visible.The critical limit dimensions of 2.6mm ±0.2mm were clearly undercut.The actual dimension is 1.8mm.Furthermore, corrosion residues were found on the surface.Batch history review: due to the fact that neither an article number nor a lot number was provided, a review of the device history records must remain incomplete.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 3(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results maintenance was improperly performed by third parties.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results, no capa is necessary.
 
Event or Problem Description
It was reported to aesculap ag that a tc metzenbaum scissors cvd 180mm (part # bc263r) was used during a shoulder replacement procedure performed on (b)(6) 2022.According to the complainant, during the procedure, the tip of scissors broke off.The fragment was recovered from the patient and scans were performed to confirm that no fragments remained.The scans were negative.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.There was a surgical delay of less than 5 minutes.The adverse event is filed under aag reference (b)(4).

Brand Name
TC METZENBAUM SCISSORS CVD 180MM
Common Device Name
BASIC INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key14311529
Report Number9610612-2022-00123
Device Sequence Number5224031
Product Code LRW
UDI-Device Identifier04038653137817
UDI-Public4038653137817
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC263R
Device Catalogue NumberBC263R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown